Missouri, 2006Damaging Wind in Missouri, September 23, 2006
September 23, 2006 · NWS SGF · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Sep 23, 4:49 AM CST, 2 hours 41 minutes earlier.
Area forecast discussion, Sep 23, 4:49 AM CST, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
549 AM CDT SAT SEP 23 2006
UPDATED AVIATION
...TORNADO WATCH 796 REMAINS IN EFFECT UNTIL 11 AM...
.DISCUSSION...
TODAY...UPPER LEVEL LOW PRESSURE WILL PUSH INTO THE GREAT LAKES AS A
STRONG UPPER LEVEL JET STREAK EJECTS TO THE NORTHEAST OUT OF THE
CENTRAL PLAINS. THE LIFTING ENERGY WILL ALLOW A COLD FRONT TO PUSH
THROUGH MUCH OF CENTRAL AND SOUTHWEST MISSOURI BY THIS EVENING.
EXPECT A SOLID LINE OF SHOWERS AND THUNDERSTORMS TO ACCOMPANY THE
FRONT. KINEMATIC AND THERMODYNAMIC FIELDS WILL SUPPORT A STRONG TO
SEVERE SQUALL LINE. MUCAPES PUSHING 1000 J/KG ALONG WITH 6 KM BULK
SHEAR VALUES AROUND 50 KTS WILL SUPPORT SOME SEVERE HAIL. SEVERE
WIND GUSTS WILL ALSO BE POSSIBLE...ESPECIALLY AS STORMS BECOME MORE
SURFACE BASED BY LATER THIS MORNING. A LITTLE LESS IN THE WAY OF LOW
LEVEL SHEAR IS EXPECTED TODAY AS SURFACE WINDS WILL BE A BIT MORE
VEERED. A TORNADO OR TWO CANNOT BE RULED OUT...ESPECIALLY WITH ANY
STORMS THAT MANAGE TO FIRE AHEAD OF THE MAIN LINE. MEAN STORM
MOTIONS WILL TEND TO FOLLOW THE ORIENTATION OF THE FRONT. UNTIL THE
FRONT ACCELERATES SOUTHEASTWARD STARTING LATER THIS MORNING...HEAVY
RAINFALL WILL BE A CONCERN. ANY ADDITIONAL RAINFALL OVER SOUTH
CENTRAL MISSOURI WILL POSE A FLOODING THREAT.
TONIGHT AND SUNDAY...THE MAIN UPPER LEVEL TROUGH AXIS WILL PASS
ACROSS MISSOURI. A FEW EVENING SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE OVER EXTREME SOUTH CENTRAL MISSOURI. OTHERWISE...SKIES WILL
GENERALLY BECOME MOSTLY CLEAR OVER MOST AREAS BY MIDNIGHT. MOST
AREAS WILL TEND TO CLOUD UP ONCE AGAIN TOWARDS DAWN AS A LOW STRATUS
DECK DEVELOPS. THEN EXPECT STRATUS/STRATOCUMULUS TO HANG AROUND FOR
MUCH OF SUNDAY...KEEPING TEMPERATURES RATHER COOL.
SUNDAY NIGHT THROUGH TUESDAY NIGHT THEN LOOK RATHER QUIET AS A DRIER
NORTHWESTERLY FLOW SETTLES OVER THE REGION. TEMPERATURES BY TUESDAY
WILL GET BACK TO NEAR NORMAL VALUES. CHANCE POPS WERE THEN INCLUDED
FROM WEDNESDAY INTO THURSDAY AS THE NEXT UPPER LEVEL TROUGH SWINGS
INTO THE AREA FROM THE NORTHWEST. NO CHANGES WERE MADE TO THE
FORECAST BEYOND WEDNESDAY NIGHT.
SCHAUMANN
&&
.AVIATION...
FOR THE 12Z TAFS...COLD FRONT STARTING TO MAKE A BIT OF PROGRESS
EASTWARD. STILL HAVE SURFACE WAVE ALONG FRONT HEADING INTO SW
CORNER OF MISSOURI. MAIN PRECIPITATION SHIFTING EAST OF SGF/JLN
TERMINAL LOCATIONS AND WILL KEEP TERMAINALS DRY OTHER THAN A TEMPO
GROUP FOR A COUPLE OF HOURS TO BEGIN THE SGF TAFS. CEILINGS WILL
HOVER AROUND 3000 TO 4000 FEET THIS MORNING WITH WINDSHIFT IN SGF
OCCURRING TOWARDS MIDDAY. CLEARING SKY EXPECTED BY THIS EVENING.
LINDENBERG
&&
SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
WFO SGF
Hazardous weather outlook, Sep 23, 4:46 AM CST, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
546 AM CDT SAT SEP 23 2006
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-241100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
546 AM CDT SAT SEP 23 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TODAY AND TONIGHT.
WEATHER HAZARDS EXPECTED:
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ISOLATED TORNADOES...
DAMAGING WINDS IN EXCESS OF 60 MPH...HAIL UP TO THE SIZE OF
QUARTERS...AND LOCALLY HEAVY RAINFALL.
AREAS AFFECTED AND TIMING:
AREAS SOUTH AND EAST OF INTERSTATE 44.
DISCUSSION:
A COLD FRONT WILL SLOWLY PUSH THROUGH CENTRAL AND SOUTHWEST
MISSOURI TODAY. A LINE OF SHOWERS AND THUNDERSTORMS WILL
CONTINUE TO DEVELOP ALONG THE FRONT EARLY THIS MORNING NEAR THE
INTERSTATE 44 CORRIDOR. WIND GUSTS TO 60 MPH AND HAIL TO THE
SIZE OF QUARTERS WILL BE THE PRIMARY THREATS WITH THESE STORMS.
A SMALL TORNADO THREAT DOES EXIST SOUTH OF A NEOSHO TO AVA LINE
THROUGH THE MIDDLE OF THIS MORNING.
THE LINE OF THUNDERSTORMS WILL PUSH EAST INTO CENTRAL AND SOUTH
CENTRAL MISSOURI BY THIS AFTERNOON. THE MAIN THREATS FROM THESE
STORMS WILL AGAIN BE WIND GUSTS TO 60 MPH AND HAIL TO THE SIZE
OF QUARTERS. A TORNADO OR TWO WILL ALSO BE POSSIBLE...ESPECIALLY
WITH ANY STORMS THAT CAN DEVELOP AHEAD OF THE MAIN LINE.
HEAVY RAINFALL LEADING TO LOCALIZED FLOODING WILL BE POSSIBLE
EAST OF A NEVADA TO NEOSHO LINE. DUE TO HEAVY RAINFALL OVER THE
PAST 24 HOURS...AN ENHANCED FLOODING THREAT EXISTS ACROSS SOUTH
CENTRAL MISSOURI FROM GAINESVILLE TO ALTON.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED FROM WEDNESDAY
INTO THURSDAY. SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AT THIS
TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED SOUTH AND EAST OF INTERSTATE 44
AFTER 12 PM.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
SCHAUMANN
In the hours before
Local storm report, Sep 23, 6:52 AM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
752 AM CDT SAT SEP 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 AM HEAVY RAIN ALTON 36.69N 91.40W
09/23/2006 M4.77 INCH OREGON MO PUBLIC
0710 AM TSTM WND DMG WEST PLAINS 36.73N 91.85W
09/23/2006 HOWELL MO LAW ENFORCEMENT
LINE OF LARGE TREES DOWN IN CITY LIMITS.
&&
HATCHLocal storm report, Sep 23, 7:02 AM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
802 AM CDT SAT SEP 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 AM HEAVY RAIN 1 S NOBLE 36.73N 92.57W
09/23/2006 E4.00 INCH OZARK MO PUBLIC
&&
HATCHLocal storm report, Sep 23, 7:05 AM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
805 AM CDT SAT SEP 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM TSTM WND DMG EMINENCE 37.15N 91.36W
09/23/2006 SHANNON MO LAW ENFORCEMENT
SEVERAL TREES REPORTED DOWN ACROSS THE COUNTY.
&&
HATCHLocal storm report, Sep 23, 7:14 AM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
814 AM CDT SAT SEP 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 2 S HOUSTON 37.30N 91.96W
09/22/2006 E0.88 INCH TEXAS MO CO-OP OBSERVER
&&
HATCHLocal storm report, Sep 23, 7:22 AM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
822 AM CDT SAT SEP 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 AM TSTM WND DMG ALTON 36.69N 91.40W
09/23/2006 OREGON MO LAW ENFORCEMENT
TREES DOWN IN TOWN.
&&
HATCHLocal storm report, Sep 23, 7:24 AM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
824 AM CDT SAT SEP 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 AM FLASH FLOOD ALTON 36.69N 91.40W
09/23/2006 OREGON MO LAW ENFORCEMENT
WATER RUNNING OVER SEVERAL COUNTY ROADS.
&&
HATCHThunderstorm Wind, Shannon
- When
- September 23, 7:30 AM CST
- Where
- Shannon County, Eminence
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.150, -91.367
Thunderstorm wind gusts downed several trees across Shannon County.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Arkansas, September 23, 20061 death · 1 event
- Flash Flood in Arkansas, September 23, 20061 death · 1 event
- Flood in Missouri, September 23 to 24, 2006$18 million · 1 event
- Flash Flood in Missouri, September 23, 2006$5.5 million · 1 event
- Flash Flood in Kentucky, September 23, 2006$800,000 · 1 event
- Hail and Damaging Winds in Tennessee, September 23, 2006$151,000 · 65 kt wind · 21 events
- Flash Flood in Missouri, September 23, 2006$250,000 · 1 event
- Hail and Damaging Wind in Texas, September 23, 2006$200,000 · 1 in hail · 2 events
- Tornadoes and Damaging Winds in Michigan, September 23, 2006$155,000 · F0 · 4 events
- Damaging Wind in Kentucky, September 23, 20061 injured · $100,000 · 65 kt wind · 1 event
- Tornado in Kentucky, September 23, 2006$40,000 · F1 · 1 event
- Flash Flood in Missouri, September 23, 2006$110,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5533251.